Alert archive / Colorado / Wind Advisories in 2012
Wind Advisory 15, NWS Grand Junction, CO
NWS Grand Junction, CO issued this wind advisory at May 22, 2012, 3:42 PM MDT for 7 counties in Colorado. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2012, 3:42 PM MDT (21:42 UTC)
- Expired
- May 22, 2012, 7:59 PM MDT
- In force
- 4 hr
- Issued by
- NWS Grand Junction, CO
Counties Eagle County, CO, Garfield County, CO, Mesa County, CO, Moffat County, CO, Pitkin County, CO, Rio Blanco County, CO, Routt County, CO
The radar
The Grand Junction radar (KGJX), 95 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4059 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
820 WWUS75 KGJT 222142 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 342 PM MDT TUE MAY 22 2012 ...STRONG GUSTY WINDS WILL BE PREVALENT THIS AFTERNOON AND AGAIN ON WEDNESDAY AFTERNOON... .GUSTY SOUTHWEST WINDS WILL DEVELOP AHEAD OF A COLD FRONT ACROSS EASTERN UTAH AND WESTERN COLORADO. WINDS WILL BE LIGHTER...THOUGH STILL BREEZY NORTH OF THE FRONT. THE STRONG GUSTY WINDS ACROSS NORTHWEST COLORADO THIS AFTERNOON WILL SHIFT SOUTHWARD ON WEDNESDAY. SOUTHWEST TO WEST WINDS GUSTING TO OVER 45 MPH WILL OCCUR ACROSS THE LOWER ELEVATIONS OF SOUTHWEST COLORADO AND SOUTHEAST UTAH WITH GUSTS OVER 60 MPH POSSIBLE IN THE HIGHER ELEVATIONS OF THE SAN JUAN MOUNTAINS. STRONG GUSTS WILL CONTINUE INTO WEDNESDAY EVENING...BECOMING NORTHWEST AND TAPERING OFF LATE IN THE EVENING BEHIND THE COLD FRONT. COZ001-002-005-007-008-230300- /O.NEW.KGJT.WI.Y.0015.120522T2142Z-120523T0300Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- UPPER YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...STEAMBOAT SPRINGS AND VICINITY...RIFLE...SILT... PARACHUTE...MESA...GLENWOOD SPRINGS...EAGLE...CARBONDALE 342 PM MDT TUE MAY 22 2012 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING...THROUGH EARLY EVENING TONIGHT. * WINDS...SOUTHWEST WINDS 20 TO 35 MPH WITH GUST OF 45 TO 50 MPH. * IMPACTS...DRIVERS OF HIGH-PROFILE VEHICLES AND MOTORCYCLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ021>023-UTZ022-230545- /O.CON.KGJT.WI.Y.0014.120523T1800Z-120524T0300Z/ FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH- INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCOS... DURANGO...BAYFIELD...IGNACIO...PAGOSA SPRINGS AND VICINITY... BLANDING...BLUFF...MEXICAN HAT 342 PM MDT TUE MAY 22 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY... * TIMING...WEDNESDAY AFTERNOON AND EVENING. * WINDS...SOUTHWEST TO WEST AT 20 TO 30 MPH WITH GUSTS TO OVER 45 MPH AT TIMES. * VISIBILITY...3 TO 5 MILES AT TIMES DUE TO BLOWING DUST. * IMPACTS...DRIVERS OF HIGH-PROFILE VEHICLES AND MOTORCYCLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG NORTH TO SOUTH ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ018-019-230545- /O.CON.KGJT.WI.Y.0014.120523T1800Z-120524T0300Z/ NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- INCLUDING THE CITIES OF...OURAY...TELLURIDE...LAKE CITY... SILVERTON...RICO...HESPERUS 342 PM MDT TUE MAY 22 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY... * TIMING...WEDNESDAY AFTERNOON AND EVENING. * WINDS...SOUTHWEST TO WEST AT 25 TO 35 MPH WITH GUSTS TO OVER 60 MPH AT TIMES. * VISIBILITY...3 TO 5 MILES AT TIMES DUE TO BLOWING DUST. * IMPACTS...DRIVERS OF HIGH-PROFILE VEHICLES AND MOTORCYCLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG NORTH TO SOUTH ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
1 follow-up statement
560 WWUS75 KGJT 230159 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 759 PM MDT TUE MAY 22 2012 ...STRONG GUSTY WINDS WILL OCCUR ACROSS SOUTHEAST UTAH AND SOUTHWEST COLORADO... .GUSTY SOUTHWEST WINDS WILL DEVELOP ACROSS SOUTHEAST UTAH AND SOUTHWEST COLORADO ON WEDNESDAY AFTERNOON. SOUTHWEST TO WEST WINDS GUSTING TO OVER 45 MPH WILL OCCUR ACROSS THE LOWER ELEVATIONS OF SOUTHWEST COLORADO AND SOUTHEAST UTAH WITH GUSTS OVER 60 MPH POSSIBLE IN THE HIGHER ELEVATIONS OF THE SAN JUAN MOUNTAINS. STRONG GUSTS WILL CONTINUE INTO WEDNESDAY EVENING...BECOMING NORTHWEST AND TAPERING OFF LATE IN THE EVENING BEHIND THE COLD FRONT. COZ001-002-005-007-008-230300- /O.CAN.KGJT.WI.Y.0015.000000T0000Z-120523T0300Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- UPPER YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...STEAMBOAT SPRINGS AND VICINITY...RIFLE...SILT... PARACHUTE...MESA...GLENWOOD SPRINGS...EAGLE...CARBONDALE 759 PM MDT TUE MAY 22 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE WIND ADVISORY. THE WINDS HAVE TAPERED OFF THIS EVENING AND BELOW WIND ADVISORY CRITERIA. OCCASIONAL BREEZES TO 20 MPH WILL OCCUR THROUGH TONIGHT...BUT THE STRONG GUSTY WINDS HAVE ENDED. $$ COZ021>023-UTZ022-231000- /O.CON.KGJT.WI.Y.0014.120523T1800Z-120524T0300Z/ FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH- INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCOS... DURANGO...BAYFIELD...IGNACIO...PAGOSA SPRINGS AND VICINITY... BLANDING...BLUFF...MEXICAN HAT 759 PM MDT TUE MAY 22 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY... * TIMING...WEDNESDAY AFTERNOON AND EVENING. * WINDS...SOUTHWEST TO WEST AT 20 TO 30 MPH WITH GUSTS TO OVER 45 MPH AT TIMES. * VISIBILITY...3 TO 5 MILES AT TIMES DUE TO BLOWING DUST. * IMPACTS...DRIVERS OF HIGH-PROFILE VEHICLES AND MOTORCYCLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG NORTH TO SOUTH ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ018-019-231000- /O.CON.KGJT.WI.Y.0014.120523T1800Z-120524T0300Z/ NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- INCLUDING THE CITIES OF...OURAY...TELLURIDE...LAKE CITY... SILVERTON...RICO...HESPERUS 759 PM MDT TUE MAY 22 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY... * TIMING...WEDNESDAY AFTERNOON AND EVENING. * WINDS...SOUTHWEST TO WEST AT 25 TO 35 MPH WITH GUSTS TO OVER 60 MPH AT TIMES. * VISIBILITY...3 TO 5 MILES AT TIMES DUE TO BLOWING DUST. * IMPACTS...DRIVERS OF HIGH-PROFILE VEHICLES AND MOTORCYCLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG NORTH TO SOUTH ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at May 22, 3:18 PM MDT, 24 minutes earlier.
Area forecast discussion, May 22, 3:18 PM MDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
318 PM MDT TUE MAY 22 2012
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 316 PM MDT TUE MAY 22 2012
FORECAST ON TRACK WITH AS WINDS HAVE INCREASED EARLY THIS
AFTERNOON ACROSS THE ENTIRE AREA. AS EXPECTED WINDS ARE STRONGEST
OVER THE NORTH IN BETTER PROXIMITY TO THE PACIFIC ENERGY MOVING
OVER THE NORTHERN ROCKIES. ALSO THE ASSOCIATED COLD FRONT LOOKS TO
BY ACROSS SOUTHERN ID AT PRESS TIME. THE LAST FEW MODEL RUNS HAVE
TRENDED A LITTLE SLOWER WITH THE FRONT...AND THAT SEEMS TO BE
PLAYING OUT BETTER. IN ADDITION TO THE STRONG WINDS THE AIR MASS
HAS BEEN BONE DRY TODAY...WITH NOT MUCH RELIEF EXPECTED UNTIL THE
COOLER AIR MOVES OVER THE AREA BEHIND THE INITIAL FRONT...AND AS A
SECOND PUSH OF COOLER AIR BRINGS SOME MOISTURE TO THE NORTHERN
HALF ON WEDNESDAY. THE FRONT LOOKS LIKE IT WILL MOVE OVER THE
NORTHERN EDGE THIS EVENING...THEN SORT OF STALL OUT AND WEAKEN
OVERNIGHT. TEMPS WILL REMAIN MODERATE TONIGHT OVER THE NORTH IN
THE UNSETTLED FLOW....AND WILL BE VERY WARM AHEAD OF THE
FRONT...ALONG THE I-70 CORRIDOR AND SOUTHWARD.
THEN AS REINFORCING COOLING DROPS INTO THE AREA ON WED...THE FRONT
WILL PICK UP STEAM AGAIN EARLY WED AND MOVE OVER THE SOUTHERN HALF
OF THE AREA DURING THE AFTERNOON. SO ON WEDNESDAY...THE NORTHERN
HALF WILL BE COOLER WITH LIGHTER WINDS. ENOUGH MOISTURE WILL MOVE
INTO THE AREA FOR SOME SHOWERS/TSTMS...MAINLY IN THE CO MOUNTAINS.
THE SOUTHERN HALF WILL REMAIN DRY WITH STRONG WINDS AGAIN
DEVELOPING. IN FACT IT LOOKS LIKE WIND GUSTS OVER THE 4-CORNERS
AND SAN JUANS WILL REACH WIND ADVISORY CRITERIA AS THE FRONT
STRETCHES FROM WEST TO EAST JUST NORTH OF THE CO/NM BORDER IN THE
AFTERNOON. THEREFORE HAVE GONE AHEAD AND ISSUED A WIND ADVISORY
FOR THOSE ZONES. OF COURSE...WITH THE ABOVE SITUATION CRITICAL
FIRE WEATHER CONDITIONS WILL AGAIN DEVELOP TOMORROW OVER SOME OF
THE SOUTHERN HALF. SEE FIRE WEATHER DISCUSSION BELOW.
HIGH TEMPS ON WED WILL DROP AROUND 20 DEGREES/NORTH AND 5
DEGREES/SOUTH AS COMPARED WITH TODAY'S READINGS. THEN OVERNIGHT
LOWS WED NIGHT WILL SEE AROUND 10 DEGREES OF COOLING.
.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 316 PM MDT TUE MAY 22 2012
FLOW BECOMES ZONAL ON THURSDAY AS A DEEPENING CLOSED LOW DROPS
SOUTHWARD OVER THE PACIFIC NORTHWEST. JET LIFTS TO JUST NORTH OF
THE CWFA AS THE PATTERN EVOLVES...AND FLOW WEAKENS ACROSS THE
AREA. EXCEPT FOR THE ECMWF...MEDIUM RANGE MODELS INDICATED LITTLE
MOISTURE AVAILABLE FOR AFTERNOON/EVENING CONVECTION.
THE LOW CONTINUES TO DROP SOUTHWARD ALONG THE WEST COAST THURSDAY
NIGHT INTO FRIDAY AS A 130-150KT JET DIGS PLOWS SOUTHWARD OVER THE
EASTERN PACIFIC. IN RESPONSE...THE WEAK BAROCLINIC ZONE LIFTS TO
THE NORTH AS A WARM FRONT ON FRIDAY. FLOW ALOFT PICKS UP AND WITH
AMPLE DAYTIME HEATING...EXPECT DEEP MIXING AND BREEZY TO WINDY
CONDITIONS WHICH WILL ENHANCE FIRE DANGER ONCE AGAIN. AREA OF
OVERRUNNING AND DEFORMATION WILL BE NORTH OF THE FORECAST AREA SO
CHANCES OF AFTERNOON AND EVENING CONVECTION WILL BE LOW. THE DRY
SLOT SOUTH OF THE FRONT WILL REMAIN OVER THE AREA SATURDAY FOR
CONTINUED DRY AND BREEZY/WINDY CONDITIONS.
THE LOW LIFTS NORTHEASTWARD BRUSHING THE NORTH FROM SATURDAY NIGHT
INTO SUNDAY BRINGING THE BEST CHANCES FOR PRECIPITATION ALONG WITH
SOME COOLING. DRY ZONAL FLOW RESUMES IN THE WAKE OF THIS SYSTEM
BRINGING DRY CONDITIONS WITH NEAR NORMAL TEMPERATURES.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 316 PM MDT TUE MAY 22 2012
VFR CONDITIONS WILL PREVAIL THROUGH 09Z TONIGHT SOUTH OF A COLD
FRONT SLOWLY DROPPING SOUTHWARD ACROSS NORTHERN UT AND SOUTHERN
WY. SOUTHWEST WINDS WILL CONTINUE LATE THIS AFTERNOON THOUGH EARLY
THIS EVENING WITH SPEEDS RANGING FROM 15 TO 25 MPH WITH GUSTS AS
HIGH AS 35 MPH AT TIMES...ESPECIALLY OVER HIGHER TERRAIN. WINDS WILL
DECREASE OVER MOST AREAS DURING THE NIGHT...HOWEVER PROXIMITY OF THE
FRONT SHOULD SUSTAIN WINDS ACROSS NORTHEAST UTAH AND NORTHWEST
COLORADO THROUGH THE NIGHT.
THE FRONT ITSELF WILL SLOWLY SAG SOUTHWARD ACROSS THE NORTHERN
HALF OF THE FORECAST AREA...STALLING IN THE MOUNTAINS NORTH OF THE
I-70 CORRIDOR BY 18Z WEDNESDAY. WINDS WILL SHIFT TO THE NORTHWEST
WITH THE PASSAGE OF THE FRONT. MEANWHILE...CHANCES OF
PRECIPITATION WILL GRADUALLY INCREASE OVER THE NORTHERN UTAH AND
COLORADO MOUNTAINS AFTER 09Z WITH SHOWERS BECOMING SCATTERED IN
COVERAGE BY MIDDAY WEDNESDAY...AND CONTINUING THROUGH THE
AFTERNOON. IT IS UNLIKELY THAT SHOWERS WILL IMPACT AIRPORTS ACROSS
THE NORTHERN PART OF THE FORECAST AREA IN THE MORNING...THOUGH
THERE IS A 30 TO 50 PERCENT CHANCE OF SHOWERS IMPACTING
KSBS...KCAG...KEEO...KRIL... KEGE...AND KASE DURING THE AFTERNOON.
PERIODS OF MOUNTAIN OBSCURATION NORTH OF THE I-70 CORRIDOR ARE
NEAR CERTAIN.
&&
.FIRE WEATHER...
ISSUED AT 316 PM MDT TUE MAY 22 2012
SOUTHWEST WINDS HAVE INCREASED OVER THE AREA THIS AFTERNOON AS A
PACIFIC STORM MOVED OVER THE NORTHERN ROCKIES. IN ADDITION...AN
ASSOCIATED COLD FRONT THAT HAS BEEN APPROACHING FROM THE NORTHWEST
WILL KEEP THE WINDS STRONG INTO THE EVENING. THESE WINDS COMBINED
WITH THE VERY WARM AND DRY AIR OVER THE REGION...HAS RESULTED IN
CRITICAL FIRE WEATHER CONDITIONS WHICH WILL CONTINUE INTO THE
EVENING. BY MORNING THE FRONT WILL STRETCH FROM WEST TO EAST
ROUGHLY ALONG THE INTERSTATE 70 CORRIDOR. THEREFORE DRY AND WINDY
CONDITIONS ARE AGAIN EXPECTED TO DEVELOP SOUTH OF THE FRONT OVER
SOUTHWEST COLORADO BY WEDNESDAY AFTERNOON. CONDITIONS WILL REMAIN
CRITICAL INTO THE EVENING AS THE FRONT PUSHES TO THE SOUTH.
CONDITIONS MAY TEMPORARILY IMPROVE ON THURSDAY...BUT
STRENGTHENING WINDS INTO THE FRIDAY AND THE WEEKEND WILL KEEP FIRE
WEATHER CONCERNS ELEVATED.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ200>203-207-
290-292-293.
RED FLAG WARNING FROM NOON TO 9 PM MDT WEDNESDAY FOR COZ207-290-
292.
WIND ADVISORY FROM NOON TO 9 PM MDT WEDNESDAY FOR COZ018-019-
021>023.
UT...WIND ADVISORY FROM NOON TO 9 PM MDT WEDNESDAY FOR UTZ022.
&&
SHORT TERM...EH
LONG TERM...NL
AVIATION...NL
FIRE WEATHER...EHHazardous weather outlook, May 22, 5:53 AM MDT, 9 hours 49 minutes before
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
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 2:24 PM MDT | Red Flag Warning | GJT | Delta, Dolores, Gunnison, Hinsdale, La Plata, Montezuma and 3 more | 32 hr |
| May 22, 2:26 PM MDT | Wind Advisory | GJT | Archuleta, Dolores, Gunnison, Hinsdale, La Plata, Montezuma and 4 more | 32 hr |
Nearby
Wind Advisories in Colorado, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.